Aromatase inhibitors induced autoimmune disorders in patients with breast cancer: A review
Kampletsas, E. O.
Drosos, Alexandros A.
SourceJournal of Advanced Research
Google Scholar check
MetadataShow full item record
Subacute cutaneous lupus erythematosus (SCLE) is characterized by particular cutaneous manifestations such as non-scaring plaques mainly in sunlight exposed parts of the body along with specific serum autoantibodies (i.e. antinuclear antibodies (ANA), Ro/SSa, La/SSb). It is considered either idiopathic or drug induced. The role of chemotherapeutic agents in causing SCLE has been investigated with the taxanes being the most common anticancer agents. However, recent data emerging point toward antiestrogen therapies as a causative factor not only for SCLE but also for a variety of autoimmune disorders. This is a report of a case of a 42 year old woman who developed clinical manifestations of SCLE after letrozole treatment in whom remission of the cutaneous manifestations was noticed upon discontinuation of the drug. In addition, an extensive review of the English literature has been performed regarding the association of antiestrogen therapy with autoimmune disorders. In conclusion, Oncologists should be aware of the potential development of autoimmune reactions in breast cancer patients treated with aromatase inhibitors. © 2016